Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 18, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 22, 2015, 8:40 AM CDT for Grant County, Richland County, Wisconsin; Clayton County, Iowa. It was in force for 50 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2015, 8:40 AM CDT (13:40 UTC)
- Expired
- Jun 22, 2015, 9:30 AM CDT
- In force
- 50 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clayton County, IA, Grant County, WI, Richland County, WI
The radar
The La Crosse radar (KARX), 106 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 8:52 AM CDT | TSTM WND DMG | 2 S Guttenberg, IA | LOTS OF DAMAGE TO BUILDINGS...BARNS... AND TREES. HIGHWAY 52 CLOSED FOR A TIME. |
| Jun 22, 8:52 AM CDT | TSTM WND DMG | Guttenberg, IA | WEST OF GARBER BETWEEN MILLVILLE AND GUTTENBERG. AMISH GROCERY STORE DESTROYED,NUMEROUS TREES DOWN BETWEEN MILLVILLE AND GUTTENBERG ON HIGHWAY 52. SECTIONS OF HIGHWAY 52 CLOSED DUE TO TREES BLOCKING THE ROADWAY. PARKED SEMI OVERTURNED ON HIGHWAY 52. BARN ROOF |
| Jun 22, 9:01 AM CDT | TSTM WND DMG | Cassville, WI | TREES AND POWER LINES DOWN |
| Jun 22, 9:05 AM CDT | TSTM WND DMG | 4 N Ellenboro, WI | NUMEROUS POWER LINES DOWN. |
| Jun 22, 9:05 AM CDT | TSTM WND DMG | 5 N Ellenboro, WI | NUMEROUS POWER LINES DOWN. |
| Jun 22, 9:05 AM CDT | TSTM WND DMG | Cassville, WI | BARN BLOWN DOWN |
| Jun 22, 9:11 AM CDT | TSTM WND GST 65 | Hazel Green, WI | |
| Jun 22, 9:12 AM CDT | TSTM WND DMG | 4 N Ellenboro, WI | POWER LINES DOWN |
| Jun 22, 9:12 AM CDT | TSTM WND DMG | Stitzer, WI | TREES BLOWN DOWN |
| Jun 22, 9:20 AM CDT | TSTM WND DMG | 1 N Port Andrew, WI | REPORTS OF POSSIBLE BARN DAMAGE AND TREES DOWNED IN FIVE POINTS AREA. |
| Jun 22, 9:20 AM CDT | TSTM WND DMG | 2 N Blue River, WI | REPORTS OF POSSIBLE BARN DAMAGE AND TREES DOWNED IN FIVE POINTS AREA. |
| Jun 22, 9:20 AM CDT | TSTM WND DMG | Platteville, WI | SEVERAL TREES DOWN ESTIMATED 70 MPH WIND |
| Jun 22, 9:25 AM CDT | TSTM WND DMG | Hazel Green, WI | TREE LIMBS DOWN |
| Jun 22, 9:25 AM CDT | HAIL 0.75 | Hazel Green, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 6:03 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 1.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1240 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
850
WUUS53 KARX 221340
SVRARX
IAC043-WIC043-103-221430-
/O.NEW.KARX.SV.W.0018.150622T1340Z-150622T1430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
840 AM CDT MON JUN 22 2015
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CLAYTON COUNTY IN NORTHEASTERN IOWA...
RICHLAND COUNTY IN SOUTHWESTERN WISCONSIN...
GRANT COUNTY IN SOUTHWESTERN WISCONSIN...
* UNTIL 930 AM CDT
* AT 839 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF BOSCOBEL TO NEAR COLESBURG...MOVING
SOUTHEAST AT 35 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BOSCOBEL AROUND 845 AM CDT.
CASSVILLE AROUND 855 AM CDT.
MUSCODA AROUND 900 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
GERMANTOWN...WESTPORT...EXCELSIOR...PRESTON AND GEORGETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING. BE ALERT FOR FALLING TREES.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4264 9071 4268 9090 4265 9090 4265 9150
4292 9114 4299 9115 4299 9106 4317 9067
4342 9066 4355 9020 4317 9019 4321 9029
4320 9043 4251 9043 4251 9064
TIME...MOT...LOC 1339Z 301DEG 31KT 4328 9067 4266 9125
HAIL...<.75IN
WIND...60MPH
$$
SHEA6 follow-up statements
765
WWUS53 KARX 221355
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
855 AM CDT MON JUN 22 2015
IAC043-WIC043-103-221430-
/O.CON.KARX.SV.W.0018.000000T0000Z-150622T1430Z/
CLAYTON IA-RICHLAND WI-GRANT WI-
855 AM CDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR SOUTHEASTERN CLAYTON...RICHLAND AND GRANT COUNTIES...
AT 853 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF MUSCODA TO CASSVILLE...MOVING EAST AT 75
MPH. TREE DAMAGE WAS REPORTED IN PRAIRIE DU CHIEN WISCONSIN AND ACROSS PARTS OF
SOUTHERN CLAYTON COUNTY IOWA.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
MUSCODA AROUND 900 AM CDT.
DICKEYVILLE AROUND 910 AM CDT.
PLATTEVILLE AROUND 915 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
GERMANTOWN...WESTPORT...EXCELSIOR...PRESTON AND GEORGETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4264 9071 4268 9090 4265 9090 4265 9150
4292 9114 4299 9115 4299 9106 4317 9067
4342 9066 4355 9020 4317 9019 4321 9029
4320 9043 4251 9043 4251 9064
TIME...MOT...LOC 1353Z 257DEG 67KT 4314 9055 4270 9098
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
SHEA157
WWUS53 KARX 221407
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
907 AM CDT MON JUN 22 2015
IAC043-221416-
/O.CAN.KARX.SV.W.0018.000000T0000Z-150622T1430Z/
CLAYTON IA-
907 AM CDT MON JUN 22 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAYTON COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4264 9071 4269 9071 4266 9080 4266 9084
4268 9095 4274 9105 4312 9074 4317 9067
4342 9066 4355 9020 4317 9019 4321 9029
4320 9043 4251 9043 4251 9064
TIME...MOT...LOC 1406Z 291DEG 33KT 4331 9039 4299 9052 4268 9074
$$
WIC043-103-221430-
/O.CON.KARX.SV.W.0018.000000T0000Z-150622T1430Z/
RICHLAND WI-GRANT WI-
907 AM CDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR RICHLAND AND GRANT COUNTIES...
AT 906 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RICHLAND CENTER TO 6 MILES EAST OF FENNIMORE TO NEAR
SHERRILL...MOVING EAST AT 40 MPH. THERE HAVE BEEN REPORTS OF TREE DAMAGE AS
THIS LINE MOVED OUT OF NORTHEAST IOWA.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
DICKEYVILLE AROUND 920 AM CDT.
PLATTEVILLE AROUND 925 AM CDT.
CUBA CITY AND HAZEL GREEN AROUND 930 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
GERMANTOWN...WESTPORT...EXCELSIOR...PRESTON AND GEORGETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE PRODUCING WIDESPREAD WIND DAMAGE ACROSS GRANT COUNTY AND INTO
PARTS OF RICHLAND COUNTY. BE ALERT FOR FALLING TREES AND POWER LINES. ROOFS
COULD BE DAMAGED AS WELL.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4264 9071 4269 9071 4266 9080 4266 9084
4268 9095 4274 9105 4312 9074 4317 9067
4342 9066 4355 9020 4317 9019 4321 9029
4320 9043 4251 9043 4251 9064
TIME...MOT...LOC 1406Z 291DEG 33KT 4331 9039 4299 9052 4268 9074
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
SHEA684
WWUS53 KARX 221413
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
913 AM CDT MON JUN 22 2015
WIC043-103-221430-
/O.CON.KARX.SV.W.0018.000000T0000Z-150622T1430Z/
RICHLAND WI-GRANT WI-
913 AM CDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR RICHLAND AND GRANT COUNTIES...
AT 911 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES EAST OF SOLDIERS GROVE TO FENNIMORE TO NEAR
DICKEYVILLE...MOVING SOUTHEAST AT 50 MPH. A BARN WAS BLOWN DOWN EAST OF
CASSVILLE AND THERE COULD BE MORE DAMAGE ACROSS THE SOUTHERN END OF GRANT
COUNTY...INCLUDING PLATTEVILLE.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
DICKEYVILLE AROUND 915 AM CDT.
CUBA CITY AND MUSCODA AROUND 920 AM CDT.
PLATTEVILLE AND HAZEL GREEN AROUND 920 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
GERMANTOWN...WESTPORT...EXCELSIOR...PRESTON AND GEORGETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE STORMS ARE PRODUCING WIND DAMAGE ACROSS GRANT COUNTY WISCONSIN RIGHT
NOW. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4266 9080 4266 9084 4268 9095 4274 9105
4312 9074 4317 9067 4342 9066 4355 9020
4317 9019 4321 9029 4320 9043 4251 9043
4251 9064 4264 9071 4269 9071
TIME...MOT...LOC 1411Z 299DEG 44KT 4335 9062 4298 9062 4266 9065
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
SHEA690
WWUS53 KARX 221416
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
916 AM CDT MON JUN 22 2015
WIC043-103-221430-
/O.CON.KARX.SV.W.0018.000000T0000Z-150622T1430Z/
RICHLAND WI-GRANT WI-
916 AM CDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR RICHLAND AND EASTERN GRANT COUNTIES...
AT 916 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF MUSCODA TO 9 MILES SOUTHEAST OF FENNIMORE
TO NEAR DICKEYVILLE...MOVING SOUTHEAST AT 55 MPH. THESE STORMS ARE HEADING INTO
THE PLATTEVILLE AREA WITH STRONG WINDS.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
HAZEL GREEN...CUBA CITY AND DICKEYVILLE AROUND 920 AM CDT.
PLATTEVILLE AROUND 920 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
GERMANTOWN...WESTPORT...EXCELSIOR...PRESTON AND GEORGETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4317 9067 4342 9066 4355 9020 4317 9019
4321 9029 4320 9043 4251 9043 4251 9064
4264 9071 4269 9071
TIME...MOT...LOC 1416Z 312DEG 49KT 4325 9053 4288 9053 4256 9056
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
SHEA362
WWUS53 KARX 221425
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
925 AM CDT MON JUN 22 2015
WIC043-103-221430-
/O.CON.KARX.SV.W.0018.000000T0000Z-150622T1430Z/
RICHLAND WI-GRANT WI-
925 AM CDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR EASTERN RICHLAND AND EASTERN GRANT COUNTIES...
THERE HAVE BEEN NUMEROUS REPORTS OF TREES DOWN AND DAMAGE ACROSS SOUTHERN PARTS
OF GRANT COUNTY IN FAR SOUTHWEST WISCONSIN. WIND GUSTS OF 60 TO 70 MPH HAVE
BEEN REPORTED BY TRAINED SPOTTERS AND AMATEUR RADIO OPERATORS.
HAZARD...70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
THESE SEVERE STORMS WILL BE NEAR...
HAZEL GREEN AROUND 925 AM CDT.
THESE STORMS ARE ABOUT TO EXIT THE WARNED AREA. THE WARNING WILL EXPIRE ON TIME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4314 9053 4346 9047 4355 9020 4317 9019
4321 9029 4320 9043 4251 9043 4251 9064
4261 9055 4271 9055
TIME...MOT...LOC 1424Z 297DEG 45KT 4320 9038 4283 9038 4251 9041
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
SHEA010
WWUS53 KARX 221432
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
932 AM CDT MON JUN 22 2015
WIC043-103-221441-
/O.EXP.KARX.SV.W.0018.000000T0000Z-150622T1430Z/
RICHLAND WI-GRANT WI-
932 AM CDT MON JUN 22 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RICHLAND AND EASTERN
GRANT COUNTIES HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
THERE HAS BEEN QUITE A BIT OF DAMAGE REPORTED OVER MAINLY SOUTHERN GRANT COUNTY
WISCONSIN...ALONG WITH STREET FLOODING IN SOME OF THE TOWNS NORTH OF THERE.
LAT...LON 4314 9053 4346 9047 4355 9020 4317 9019
4321 9029 4320 9043 4251 9043 4251 9064
4261 9055 4271 9055
TIME...MOT...LOC 1429Z 301DEG 31KT 4320 9038 4283 9038 4251 9041
$$
SHEAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 8:00 AM CDT, 40 minutes earlier.
Area forecast discussion, Jun 22, 8:00 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 800 AM CDT MON JUN 22 2015 .UPDATE... ISSUED AT 800 AM CDT MON JUN 22 2015 STRONG WINDS HAVE DEVELOPED IN THE WAKE LOW BEHIND THE DEPARTING THUNDERSTORM COMPLEX. EXPECT THAT WINDS WILL BE NEAR OR IN THE ADVISORY CRITERA FOR A FEW HOURS THIS MORNING...SO HAVE ISSUED A WIND ADVISORY. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 259 AM CDT MON JUN 22 2015 ALL EYES AGAIN ON THE CONVECTION EXPECTED TO IMPACT THE AREA TODAY. A COUPLE OF AREAS TO WATCH. FIRST AREA OF THUNDERSTORMS ALONG AN EAST-WEST LINE ACROSS NORTHERN IA ON THE NOSE OF THE BEST WARM/MOIST ADVECTION. THIS LINE DRIFTING SLOWLY NORTHWARD AS IT IS ANCHORED TO A WARM FRONT/TROUGH. ANTICIPATE THIS DRIFTING INTO THE NORTHEAST IA BEFORE AROUND SUNRISE...AND INTO SOUTHEAST MN AROUND 12Z. MODELS FORECAST INCREASING ELEVATED INSTABILITY TO GO ALONG WITH THE HIGH BULK SHEAR OVER 60KTS...SO SOME OF THESE STORMS COULD INTENSIFY AND PRODUCE LARGE HAIL AND DAMAGING WINDS. MEANWHILE TO OUR WEST...SEVERAL CLUSTERS OF STORMS WERE ONGOING ACROSS EASTERN SD AND WESTERN MN. THESE STORMS WERE PRODUCING HAIL AND DAMAGING WINDS AND WERE RACING EASTWARD TOWARD THE REGION. THESE STORMS ARE DRIVEN BY A POTENT SHORT WAVE...WITH A PIECE MOVING THROUGH ND AND A STRONGER PIECE DROPPING IN FROM SASKATCHEWAN. THESE STORMS ARE ON TARGET TO MOVE INTO THE AREA BY MID-MORNING. GIVEN THAT THIS IS TYPICALLY A DIURNAL LULL TIME FOR STRONG STORMS...IT IS EXPECTED THAT THEY WILL BE WEAKENING TO SOME DEGREE. BUT GIVEN THE STRONG DYNAMICS IT IS POSSIBLE THAT THEY WILL CONTINUE TO REMAIN STRONG OR SEVERE AS THEY MOVE THROUGH. CURRENTLY...SPC HAS A SEVERE THUNDERSTORM WATCH FOR ALL OF SOUTHERN MN UNTIL 9 AM... EXCEPT FOR OUR 7 COUNTIES. IF STORMS CONTINUE TO BE STRONG...OUR COUNTIES COULD BE ADDED. IT IS EXPECTED THAT THE BULK OF THE STORMS WILL BE MOVING QUICKLY THROUGH THE AREA DURING THE MORNING...AND DEPARTING BY EARLY AFTERNOON. BUT JUST AS WE REACH THE MAXIMUM HEATING TIME OF DAY... THE TRAILING COLD FRONT OF THE MAIN SYSTEM WILL BE MOVING THROUGH FOR THE AFTERNOON HOURS. NEARLY ALL OF THE MODELS SUGGEST NEW CONVECTION WILL FIRE ALONG THE FRONT...BUT JUST HOW MUCH WILL BE THE BIG QUESTION. WILL WE HAVE TIME TO RECOVER FROM THE MORNING ACTIVITY WITH ENOUGH INSTABILITY? THE HIGHEST LIKELIHOOD FOR THIS WILL BE OVER THE FAR SOUTHEAST AND EAST COUNTIES OF OUR SERVICE AREA DURING THE AFTERNOON AND EARLY EVENING. BUT THERE MAY NOT BE ENOUGH TIME AND/OR SUPPORT FOR THESE TO BECOME SEVERE AGAIN. THIS WILL NEED TO BE MONITORED THROUGH THE DAY AS THE SITUATION EVOLVES BEHIND THE INITIAL CONVECTION. GIVEN THE AMOUNT OF SHEAR...ANY STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE. BEHIND THE FRONT...BRISK NORTHWEST WINDS WILL QUICKLY DROP TEMPERATURES AND HUMIDITY...WITH CLEARING SKIES. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 259 AM CDT MON JUN 22 2015 HIGH PRESSURE WILL PROVIDE A DRY DAY ON TUESDAY. BUT THE NORTHWEST FLOW REGIME WILL KEEP THE PARADE OF SYSTEMS COMING. THE FRONTAL BOUNDARY WHICH WILL BE LINGERING TO OUR SOUTH WILL BEGIN MOVING BACK NORTH AGAIN BY WEDNESDAY...AND AS WEAK SHORT WAVES MOVE THROUGH THE FLOW THEY WILL HELP TO TRIGGER CONVECTIVE ACTIVITY AS THE MOIST AND UNSTABLE AIR MOVES UP AND OVER THE BOUNDARY. THIS COULD BRING SOME RAIN TO THE SOUTHERN PORTION OF THE FORECAST AREA AS EARLY AS TUESDAY NIGHT...WITH THE REMAINDER OF THE REGION HAVING RAIN CHANCES WEDNESDAY THROUGH THURSDAY. STORMS WEDNESDAY AFTERNOON AND EVENING COULD BE ON THE STRONG SIDE...SO WILL HAVE TO MONITOR FOR SEVERE POTENTIAL. BEYOND THURSDAY...CONFIDENCE IN THE FORECAST IS LOWERING AS THE UPPER LEVEL PATTERN BEGINS TO SHIFT TO MORE OF A NORTHWEST FLOW. THE MAIN POLAR VORTEX SHIFTS SOUTHWARD INTO HUDSON BAY BY THE END OF THE WEEK...WITH MORE OF A FLOW OF COOLER AIR INTO THE REGION EXPECTED. BUT THE VARIOUS MEDIUM RANGE MODELS DIFFER AS TO THE DEGREE OF COLD INTRUSION. THE UNFORTUNATE SIDE EFFECT OF THIS COOLER AIR /BESIDES THE BELOW NORMAL TEMPERATURES/ IS THAT STEEP LAPSE RATES AND STRONG SUNSHINE POINT TO THE POSSIBILITY OF DIURNALLY DRIVEN SHOWER ACTIVITY. THUS HAVE OPTED TO KEEP LOW CHANCES FOR RAIN IN THE FORECAST FOR MUCH OF THE EXTENDED PERIOD. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 640 AM CDT MON JUN 22 2015 MAIN TAF CONCERNS IS COMPLEX OF SHOWERS AND THUNDERSTORMS TO MOVE INTO THE RST/LSE TAF SITES THIS MORNING. COMPLEX OF SHOWERS AND THUNDERSTORMS OVER CENTRAL SOUTHERN MINNESOTA WILL QUICKLY MOVE EAST ACROSS THE TAF SITES THIS MORNING. WITH THE SHOWERS AND THUNDERSTORMS EXPECT MVFR AND POTENTIAL IFR TO LIFR CONDITIONS AT BOTH RST/LSE TAF SITES. THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO GUSTS UP TO 35 TO 45 KNOTS AT THE TAF SITES. BEHIND THE BACK EDGE OF THE LINE OF SHOWERS AND THUNDERSTORMS...A TIGHT PRESSURE GRADIENT IS PRODUCING WIND GUST OF 40 TO 45 KNOTS OVER SOUTHWEST MINNESOTA. THERE IS POTENTIAL WIND GUSTS OF 35 TO 40 KNOTS WILL CONTINUE TO AROUND 16Z. HAVE EXTENDED THE TEMPO GROUP TO 16Z TO ACCOUNT FOR THESE POTENTIAL WIND GUST BEHIND THE LINE OF SHOWERS/THUNDERSTORMS. WINDS MIXING DOWN ALOFT ARE EXPECTED TO PRODUCE 25 TO 30 KNOT WIND GUST BEHIND COLD FRONT AFTER 19Z TODAY AND CONTINUE INTO THE EARLY EVENING HOURS AT BOTH RST/LSE TAF SITES. HIGH PRESSURE BUILDS INTO WESTERN MINNESOTA BY 06Z TUESDAY AND PROVIDE VFR CONDITIONS AT BOTH RST/LSE TAF SITES. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...WIND ADVISORY UNTIL NOON CDT TODAY FOR MNZ079-086-087-094-095. IA...WIND ADVISORY UNTIL NOON CDT TODAY FOR IAZ008-009-018-019. && UPDATE...MW SHORT TERM...MW LONG TERM...MW AVIATION...DTJ
Hazardous weather outlook, Jun 22, 4:20 AM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 420 AM CDT MON JUN 22 2015 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-231030- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 420 AM CDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL MOVE THROUGH THE REGION THIS MORNING. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL...DAMAGING WINDS... AND HEAVY DOWNPOURS. STORMS WILL MOVE EAST OF THE AREA BY MID- DAY...BUT AS THE MAIN COLD FRONT MOVES IN THIS AFTERNOON THERE IS THE POTENTIAL FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE NEW STORMS...WHICH SHOULD MAINLY AFFECT AREAS EAST OF A LINE FROM NEILLSVILLE AND BLACK RIVER FALLS WISCONSIN...DOWN TO OELWEIN IOWA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY STORMS WILL BE POSSIBLE FROM TIME TO TIME FROM TUESDAY NIGHT ALL THE WAY THROUGH SUNDAY. AT THIS TIME...IT APPEARS THERE IS A CHANCE FOR SOME OF THE STORMS TO BE STRONG OR SEVERE OVER NORTHEAST IOWA AND SOUTHWEST WISCONSIN ON WEDNESDAY. OTHERWISE... ORGANIZED SEVERE WEATHER DOES NOT APPEAR LIKELY THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING...AND AGAIN THIS AFTERNOON. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. MW
In the hours before
Local storm report, Jun 22, 8:19 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
819 AM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 AM FLASH FLOOD 3 N MCINTIRE 43.48N 92.59W
06/22/2015 MITCHELL IA LAW ENFORCEMENT
WATER OVER ROAD 500TH AND WALNUT ST.
&&
AJLocal storm report, Jun 22, 8:23 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
823 AM CDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TSTM WND DMG NASHUA 42.95N 92.54W
06/22/2015 CHICKASAW IA PUBLIC
NUMEROUS TREES DOWN IN THE CITY.
&&
RLBLocal storm report, Jun 22, 8:26 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
826 AM CDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM FLASH FLOOD MCGREGOR 43.02N 91.18W
06/22/2015 CLAYTON IA LAW ENFORCEMENT
&&
RLBLocal storm report, Jun 22, 8:27 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
827 AM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 AM TSTM WND DMG 3 S WAUKON 43.22N 91.47W
06/22/2015 ALLAMAKEE IA LAW ENFORCEMENT
TREES DOWN IN THE WAUKON AREA. LOCATION IN THE WAUKON
AREA BASED ON RADAR.
&&
AJLocal storm report, Jun 22, 8:30 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
830 AM CDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 AM HAIL 1 S WAUZEKA 43.07N 90.88W
06/22/2015 E1.25 INCH GRANT WI PUBLIC
IMAGE SENT VIA SOCIAL MEDIA
&&
RLBLocal storm report, Jun 22, 8:35 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
835 AM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM FLASH FLOOD AUSTIN 43.67N 92.97W
06/22/2015 MOWER MN BROADCAST MEDIA
INTERSTATE 90 CLOSED BETWEEN THE 6TH AND 11TH STREET
EXITS IN AUSTIN. HIGHWAY 218 HAS WATER OVER THE ROAD ON
EAST EDGE OF TOWN. LOTS OF STREET FLOODING ALL OVER TOWN.
&&
MWThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 6:54 AM CDT | Severe Thunderstorm Warning | ARX | Crawford | 66 min |
| Jun 22, 7:55 AM CDT | Special Weather Statement | ARX | Grant | 80 min |
| Jun 22, 8:15 AM CDT | Flash Flood Warning | ARX | Crawford | 3 hr |
| Jun 22, 8:27 AM CDT | Severe Thunderstorm Warning | ARX | Crawford | 33 min |
| Jun 22, 6:41 PM CDT | Special Weather Statement | ARX | Taylor | 49 min |
| Jun 22, 6:04 AM CDT | Special Weather Statement | ARX | Chickasaw, Floyd, Howard, Mitchell, Winneshiek | 56 min |
| Jun 22, 6:33 AM CDT | Severe Thunderstorm Warning | ARX | Mitchell | 42 min |
| Jun 22, 6:46 AM CDT | Severe Thunderstorm Warning | ARX | Howard, Winneshiek | 59 min |
| Jun 22, 6:55 AM CDT | Flash Flood Warning | ARX | Howard, Mitchell | 4 hr |
| Jun 22, 7:58 AM CDT | Severe Thunderstorm Warning | ARX | Allamakee, Clayton, Fayette | 62 min |
| Jun 22, 7:58 AM CDT | Wind Advisory | ARX | Chickasaw, Floyd, Howard, Mitchell | 3 hr |
| Jun 22, 9:26 AM CDT | River Flood Warning | ARX | Floyd | 67 hr |
| Jun 22, 11:25 AM CDT | Areal Flood Advisory | ARX | Allamakee, Winneshiek | 3 hr |
| Jun 22, 1:57 PM CDT | River Flood Warning | ARX | Allamakee | 54 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2015Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.